Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    0
    ReputationRep:
    was recently prescribed olanzapine and wondered if anyone has had any bad experiences with them or something similar? or if they worked well and how long it took for them to have an effect?

    thanks
    Offline

    20
    ReputationRep:
    I took olanzapine about 5 years ago and it made me sleep literally 20 hours a day and I put on 50lbs. Wasn't happy with that at all. It also didn't help with my psychotic symptoms. I only took it for a couple of months and then refused to take it any longer because of the side effects.

    Saying that though, it does work very well for some people. And not everyone gets the same side effects - although, olanzapine does have a reputation as the most sedating antipsychotic.

    I take seroquel and haldol atm and they work really well for me. You just have to keep trying until you hit on something that works for you. Good luck!
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Sabertooth)
    I took olanzapine about 5 years ago and it made me sleep literally 20 hours a day and I put on 50lbs. Wasn't happy with that at all. It also didn't help with my psychotic symptoms. I only took it for a couple of months and then refused to take it any longer because of the side effects.

    Saying that though, it does work very well for some people. And not everyone gets the same side effects - although, olanzapine does have a reputation as the most sedating antipsychotic.

    I take seroquel and haldol atm and they work really well for me. You just have to keep trying until you hit on something that works for you. Good luck!
    thank you very much
    • Community Assistant
    Offline

    18
    ReputationRep:
    Community Assistant
    Same as saber - sedation and weight gain
    • #1
    #1

    I concur with Noodlzz and saber, olanzapine is very sedative and contributes to weight gain. I exercise regularly so its not a big issue for me .I've taken about 5kg in a year or so. I have to discuss it with my doctor to quit it because I take aa depot injection and an antideppresant seroxat.
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Noodlzzz)
    Same as saber - sedation and weight gain
    (Original post by Anonymous)
    I concur with Noodlzz and saber, olanzapine is very sedative and contributes to weight gain. I exercise regularly so its not a big issue for me .I've taken about 5kg in a year or so. I have to discuss it with my doctor to quit it because I take aa depot injection and an antideppresant seroxat.
    thanks both for the input. i have definitely noticed the sedation and while i've been putting weight on since before i started them i have been eating more i think
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: May 15, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Brussels sprouts
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.